Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the derivative of the Hausdorff dimension of the quadratic Julia sets


Author: Ludwik Jaksztas
Journal: Trans. Amer. Math. Soc. 363 (2011), 5251-5291
MSC (2000): Primary 37F45; Secondary 37F35
DOI: https://doi.org/10.1090/S0002-9947-2011-05208-6
Published electronically: April 21, 2011
MathSciNet review: 2813415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $d(c)$ denote the Hausdorff dimension of the Julia set $J_c$ of the polynomial $f_c(z)=z^2+c$. The function $c\mapsto d(c)$ is real-analytic on the interval $(-3/4,1/4)$, which is included in the main cardioid of the Mandelbrot set. It was shown by G. Havard and M. Zinsmeister that the derivative $d’(c)$ tends to $+\infty$ as fast as $(1/4-c)^{d(1/4)-3/2}$ when $c\nearrow 1/4$. Under numerically verified assumption $d(-3/4)<4/3$, we prove that $d’(c)$ tends to $-\infty$ as $-(c+3/4)^{3d(-3/4)/2-2}$ when $c\searrow -3/4$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37F45, 37F35

Retrieve articles in all journals with MSC (2000): 37F45, 37F35


Additional Information

Ludwik Jaksztas
Affiliation: Faculty of Mathematics and Information Sciences, Warsaw University of Technology, Pl. Politechniki 1, 00-661 Warsaw, Poland
Email: jaksztas@impan.gov.pl

Received by editor(s): October 19, 2008
Received by editor(s) in revised form: July 11, 2009
Published electronically: April 21, 2011
Additional Notes: This work was partially supported by Polish MNiSW grants 2P03A03425, NN201 0222 33, and EU FP6 Marie Curie RTN CODY at Orléans France.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.